Florida, 2005

Rip Current in Florida, July 26, 2005

July 26, 2005 · NWS JAX · 1 event in 1 county or zone

Time of death unknown.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Time of death unknown.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 26, 9:15 AM EST, 3 hours 45 minutes earlier.

Area forecast discussion, Jul 26, 9:15 AM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1015 AM EDT TUE JUL 26 2005

...HEAT INDICES 105 TO 108 ACROSS SOUTHEAST GEORGIA TODAY...

.UPDATE...CURRENT FORECAST ON TRACK. WEAK PRESSURE PATTERN WITH
WARM UPPER HIGH JUST TO THE NORTH WILL RESULT IN LIGHTER WINDS WITH
MAX TEMPS SOARING TO 95 TO 100 INLAND WITH SLIGHTLY COOLER READINGS
AT THE COAST WITH A SEABREEZE. 12Z JAX SOUNDING CAME IN WITH A
LITTLE MORE MOISTURE (MAINLY AT LOW LEVELS) WITH A PW OF 1.68. WARM
AND DRY AIR ALOFT WILL HELP INHIBIT STORMS FROM FORMING.

&&

.MARINE...NO HEADLINES. WEST WINDS 10 KNOTS BECOMING SOUTHEAST
DURING THE AFTERNOON SEABREEZE. SEAS 2 TO 3 FEET.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PP/SC/JB
Hazardous weather outlook, Jul 26, 5:00 AM EST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EDT TUE JUL 26 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
600 AM EDT TUE JUL 26 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...HEAT INDICES OF 100 TO 107 DEGREES THIS AFTERNOON...

HEAT INDICES WILL RISE ABOVE 100 DEGREES FOR SEVERAL HOURS THIS
AFTERNOON ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. VALUES MAY
REACH AS HIGH AS 107 DEGREES ACROSS INTERIOR SECTIONS OF SOUTHEAST
GEORGIA. REMAIN WELL HYDRATED AND EXERCISE CAUTION WHEN OUTDOORS.

MINOR FLOODING CONTINUES ALONG THE SANTA FE AND ALTAMAHA RIVERS...AND
MODERATE FLOODING IS IMPACTING THREE RIVERS ESTATES ALONG THE SANTA
FE RIVER. PLEASE REFER TO RIVER FLOOD STATEMENTS FOR THE LATEST
INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

HEAT INDICES WILL APPROACH 105 DEGREES AGAIN WEDNESDAY AFTERNOON.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY
BEGINNING WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CAMP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 rip current. Local standard time, as filed.

Rip Current, St. Johns

When
July 26, 1:00 PM EST
Where
St. Johns County, Vilano Beach
Deaths
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
29.912, -81.410 (the zone’s center; the record gives no point)

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Rip Current, St. Johns2005-07-2641MaleIn WaterDirect

What these are

Rip Current
A narrow, fast current flowing away from the beach that caused a drowning or rescue.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463685.